Alert archive / Wisconsin / High Wind Watches in 2016
High Wind Watch 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this high wind watch at Mar 15, 2016, 4:16 AM CDT for 16 counties in Wisconsin. It took effect at Mar 16, 2016, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 15, 2016, 4:16 AM CDT (09:16 UTC)
- In effect from
- Mar 16, 2016, 7:00 AM CDT
- Expired
- Mar 16, 2016, 3:33 AM CDT
- In force
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Green County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 25 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787 WWUS73 KMKX 150916 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI ISSUED BY NATIONAL WEATHER SERVICE GREEN BAY WI 416 AM CDT TUE MAR 15 2016 ...STRONG WINDS EXPECTED ON WEDNESDAY... .STRONG LOW PRESSURE WILL MOVE ACROSS THE WESTERN GREAT LAKES REGION ON WEDNESDAY, BRINGING STRONG WINDS TO SOUTHERN WISCONSIN. WIZ056>060-062>072-151800- /O.NEW.KMKX.HW.A.0001.160316T1200Z-160317T0100Z/ SAUK-COLUMBIA-DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON- WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... BEAVER DAM...WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE... DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 416 AM CDT TUE MAR 15 2016 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * SUSTAINED SOUTHWEST WINDS OF 25 TO 30 MPH ARE EXPECTED TO DEVELOP ON WEDNESDAY AND CONTINUE INTO EARLY WEDNESDAY EVENING. * THE STRONG WINDS WILL CAUSE SPORADIC TREE DAMAGE AND POWER OUTAGES ACROSS SOUTHERN WISCONSIN. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL, ESPECIALLY ON NORTH SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ECKBERG
5 follow-up statements
824 WWUS73 KMKX 151031 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI ISSUED BY NATIONAL WEATHER SERVICE GREEN BAY WI 531 AM CDT TUE MAR 15 2016 ...DENSE FOG THIS MORNING ACROSS PORTIONS OF SOUTHERN WISCONSIN... ...STRONG WINDS EXPECTED ON WEDNESDAY INTO WEDNESDAY EVENING... .DENSE FOG WILL GRADUALLY LIFT BY 9 AM THIS MORNING. MEANWHILE... STRONG LOW PRESSURE WILL MOVE ACROSS THE WESTERN GREAT LAKES REGION ON WEDNESDAY... BRINGING STRONG WINDS ACROSS SOUTHERN WISCONSIN. WIZ059-060-062>072-151845- /O.NEW.KMKX.FG.Y.0005.160315T1031Z-160315T1400Z/ /O.CON.KMKX.HW.A.0001.160316T1200Z-160317T0100Z/ WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 531 AM CDT TUE MAR 15 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WIDESPREAD DENSE FOG WILL CONTINUE TO REDUCE VISIBILITIES TO A QUARTER OF A MILE OR LESS THROUGH SUNRISE...THEN GRADUALLY IMPROVE BY 9 AM. THE DENSE FOG WILL CREATE POOR VISIBILITIES TO WORK OR SCHOOL THIS MORNING. * SUSTAINED SOUTHWEST WINDS OF 25 TO 30 MPH ARE EXPECTED TO DEVELOP ON WEDNESDAY AND CONTINUE INTO EARLY WEDNESDAY EVENING. WIND GUSTS OF 50 TO 55 MPH ARE ALSO POSSIBLE. * THE STRONG WINDS WILL CAUSE SPORADIC TREE DAMAGE AND POWER OUTAGES ACROSS SOUTHERN WISCONSIN. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL... ESPECIALLY ON NORTH SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ WIZ052-151400- /O.NEW.KMKX.FG.Y.0005.160315T1031Z-160315T1400Z/ SHEBOYGAN- INCLUDING THE CITY OF...SHEBOYGAN 531 AM CDT TUE MAR 15 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * WIDESPREAD DENSE FOG WILL CONTINUE TO REDUCE VISIBILITIES TO A QUARTER OF A MILE OR LESS THROUGH SUNRISE...THEN GRADUALLY IMPROVE BY 9 AM. * THE DENSE FOG WILL CREATE POOR VISIBILITIES TO WORK OR SCHOOL THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ WIZ056>058-151845- /O.CON.KMKX.HW.A.0001.160316T1200Z-160317T0100Z/ SAUK-COLUMBIA-DODGE- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... BEAVER DAM 531 AM CDT TUE MAR 15 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * SUSTAINED SOUTHWEST WINDS OF 25 TO 30 MPH ARE EXPECTED TO DEVELOP ON WEDNESDAY AND CONTINUE INTO EARLY WEDNESDAY EVENING. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE. * THE STRONG WINDS WILL CAUSE SPORADIC TREE DAMAGE AND POWER OUTAGES ACROSS SOUTHERN WISCONSIN. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL... ESPECIALLY ON NORTH SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ECKBERG
473 WWUS73 KMKX 151506 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1006 AM CDT TUE MAR 15 2016 ...STRONG WINDS EXPECTED ON WEDNESDAY INTO WEDNESDAY EVENING... .STRONG LOW PRESSURE WILL MOVE ACROSS THE WESTERN GREAT LAKES REGION ON WEDNESDAY...BRINGING STRONG WINDS ACROSS SOUTHERN WISCONSIN. WIZ056>060-062>072-152315- /O.CON.KMKX.HW.A.0001.160316T1200Z-160317T0100Z/ SAUK-COLUMBIA-DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON- WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... BEAVER DAM...WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE... DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 1006 AM CDT TUE MAR 15 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * SUSTAINED SOUTHWEST WINDS OF 25 TO 30 MPH ARE EXPECTED TO DEVELOP ON WEDNESDAY AND CONTINUE INTO EARLY WEDNESDAY EVENING. WIND GUSTS OF 50 TO 55 MPH ARE ALSO POSSIBLE. * THE STRONG WINDS WILL HAVE THE POTENTIAL TO CAUSE SPORADIC TREE DAMAGE AND POWER OUTAGES ACROSS SOUTHERN WISCONSIN. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL...ESPECIALLY ON NORTH SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DDV
960 WWUS73 KMKX 152104 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 404 PM CDT TUE MAR 15 2016 ...STRONG WINDS EXPECTED WEDNESDAY... .DEEPENING LOW PRESSURE WILL MOVE INTO WISCONSIN TONIGHT...THEN LIFT NORTHWARD THROUGH THE STATE WEDNESDAY. STRONG WINDS ARE EXPECTED TO DEVELOP BEHIND THE LOW WEDNESDAY MORNING...LIKELY PERSISTING INTO THE EARLY EVENING. RIGHT NOW...IT APPEARS THE BEST CHANCE FOR STRONGEST WINDS WILL BE ACROSS THE SOUTHERN FORECAST AREA WHERE A HIGH WIND WATCH REMAINS IN EFFECT. THE RAIN AND CLOUDS WILL LIKELY KEEP WINDS A LITTLE LIGHTER IN THE NORTH...SO A WIND ADVISORY WAS ISSUED THERE. WIZ056>060-160515- /O.UPG.KMKX.HW.A.0001.160316T1200Z-160317T0100Z/ /O.NEW.KMKX.WI.Y.0003.160316T1400Z-160317T0300Z/ SAUK-COLUMBIA-DODGE-WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... BEAVER DAM...WEST BEND...PORT WASHINGTON 404 PM CDT TUE MAR 15 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM CDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUSTAINED SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED WEDNESDAY MORNING INTO EARLY EVENING. * THE STRONG WINDS WILL HAVE THE POTENTIAL TO CAUSE SPORADIC TREE DAMAGE AND POWER OUTAGES ACROSS SOUTHERN WISCONSIN. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL...ESPECIALLY ON NORTH SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ046-047-051-052-160515- /O.NEW.KMKX.WI.Y.0003.160316T1400Z-160317T0300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN 404 PM CDT TUE MAR 15 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM CDT WEDNESDAY. * SUSTAINED SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED WEDNESDAY MORNING INTO EARLY EVENING. * THE STRONG WINDS WILL HAVE THE POTENTIAL TO CAUSE SPORADIC TREE DAMAGE AND POWER OUTAGES ACROSS SOUTHERN WISCONSIN. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL...ESPECIALLY ON NORTH SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ062>072-160515- /O.CON.KMKX.HW.A.0001.160316T1200Z-160317T0100Z/ IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 404 PM CDT TUE MAR 15 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * SUSTAINED SOUTHWEST TO WEST WINDS OF 35 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED WEDNESDAY MORNING INTO EARLY EVENING. * THE STRONG WINDS WILL HAVE THE POTENTIAL TO CAUSE SPORADIC TREE DAMAGE AND POWER OUTAGES ACROSS SOUTHERN WISCONSIN. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL...ESPECIALLY ON NORTH SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DDV
581 WWUS73 KMKX 160252 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 952 PM CDT TUE MAR 15 2016 ...STRONG WESTERLY WINDS EXPECTED WEDNESDAY... .DEEPENING LOW PRESSURE WILL MOVE INTO WISCONSIN TONIGHT...THEN LIFT NORTHWARD THROUGH THE STATE WEDNESDAY. STRONG WINDS ARE EXPECTED TO DEVELOP BEHIND THE LOW WEDNESDAY MORNING...LIKELY PERSISTING INTO THE EARLY EVENING. RIGHT NOW...IT APPEARS THE BEST CHANCE FOR STRONGEST WINDS WILL BE ACROSS THE SOUTHERN FORECAST AREA WHERE A HIGH WIND WATCH REMAINS IN EFFECT. THE RAIN AND CLOUDS WILL LIKELY KEEP WINDS A LITTLE LIGHTER IN THE NORTH... SO A WIND ADVISORY WAS ISSUED THERE. WIZ046-047-051-052-056>060-161100- /O.CON.KMKX.WI.Y.0003.160316T1400Z-160317T0300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON 952 PM CDT TUE MAR 15 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM CDT WEDNESDAY. * SUSTAINED SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED WEDNESDAY MORNING INTO EARLY EVENING. * THE STRONG WINDS WILL HAVE THE POTENTIAL TO CAUSE SPORADIC TREE DAMAGE AND POWER OUTAGES ACROSS SOUTHERN WISCONSIN. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL...ESPECIALLY ON NORTH SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ062>072-161100- /O.CON.KMKX.HW.A.0001.160316T1200Z-160317T0100Z/ IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 952 PM CDT TUE MAR 15 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM CDT WEDNESDAY THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM CDT WEDNESDAY THROUGH WEDNESDAY EVENING. * SUSTAINED SOUTHWEST TO WEST WINDS OF 35 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED WEDNESDAY MORNING INTO EARLY EVENING. * THE STRONG WINDS WILL HAVE THE POTENTIAL TO CAUSE SPORADIC TREE DAMAGE AND POWER OUTAGES ACROSS SOUTHERN WISCONSIN. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL...ESPECIALLY ON NORTH SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
668 WWUS73 KMKX 160833 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 333 AM CDT WED MAR 16 2016 ...VERY STRONG WINDS EXPECTED TODAY... .RAPIDLY DEEPENING LOW PRESSURE WILL MOVE FROM CENTRAL WISCONSIN INTO UPPER MICHIGAN TODAY. VERY STRONG WEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE LOW THIS MORNING AND CONTINUE THIS AFTERNOON. BLUSTERY WEST WIND GUSTS WILL RISE TO 40 TO 50 MPH THIS MORNING WITH A FEW WIND GUSTS REACHING 55 TO 60 MPH INTO THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED FROM LATE MORNING THROUGH MID- AFTERNOON. HENCE THE HIGH WIND WATCH HAS BEEN UPGRADED TO A HIGH WIND WARNING. A PERIOD OF STRONGER WIND GUSTS IS ALSO EXPECTED TO AFFECT AREAS FARTHER NORTH INCLUDING REEDSBURG...PORTAGE...FOND DU LAC... SHEBOYGAN AND BERLIN. HENCE A HIGH WIND WARNING HAS BEEN POSTED FOR THESE AREAS ALSO. WIZ046-047-051-052-056>060-161645- /O.UPG.KMKX.WI.Y.0003.160316T1400Z-160317T0300Z/ /O.NEW.KMKX.HW.W.0002.160316T1400Z-160317T0100Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON 333 AM CDT WED MAR 16 2016 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * A PERIOD OF SUSTAINED SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED LATER THIS MORNING THROUGH THE AFTERNOON. * THE STRONG WINDS WILL HAVE THE POTENTIAL TO CAUSE SPORADIC TREE DAMAGE AND POWER OUTAGES ACROSS SOUTHERN WISCONSIN. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL...ESPECIALLY ON NORTH SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WIZ062>072-161645- /O.UPG.KMKX.HW.A.0001.160316T1200Z-160317T0100Z/ /O.NEW.KMKX.HW.W.0002.160316T1200Z-160317T0100Z/ IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 333 AM CDT WED MAR 16 2016 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * A PERIOD OF SUSTAINED SOUTHWEST TO WEST WINDS OF 35 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED LATER THIS MORNING THROUGH THE AFTERNOON. * THE STRONG WINDS WILL HAVE THE POTENTIAL TO CAUSE SPORADIC TREE DAMAGE AND POWER OUTAGES ACROSS SOUTHERN WISCONSIN. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL...ESPECIALLY ON NORTH SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MBK
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this high wind watch went out at Mar 15, 3:44 AM CDT, 32 minutes earlier.
Area forecast discussion, Mar 15, 3:44 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 AM CDT TUE MAR 15 2016
.SHORT TERM...
TODAY AND TONIGHT - CONFIDENCE...MEDIUM
DENSE FOG REMAINING TRANSIENT AND VARIABLE AS STRATUS INCREASES DUE
TO INCREASING MOIST SOUTHEAST FLOW. HENCE WL HOLD OFF ON DENSE FOG
ADVISORY FOR NOW AND ISSUE SPS. FOG WL LIKELY PERSIST LONGEST NEAR
LAKE MI DUE TO MOIST AIR FLOWING ACROSS COLDER LAKE MI WATERS.
INITIAL SURGE OF WARM AIR ADVECTION TRIGGERING SCT CONVECTION OVER
FAR SOUTHWEST WI THAT WILL GRAZE WESTERN CWA EARLY THIS MORNING.
MORE WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED LATER
THIS MORNING AS UPSTREAM SHORT WAVE OVER SOUTHWEST IA VCNTY MOVES
NORTHEAST ACROSS SRN WI INTO THE EARLY AFTN. STRONGEST FORCING
REMAINS OVER WESTERN CWA BUT ELEVATED INSTABILITY SHOULD RESULT IN A
FEW WEAKER STORMS.
FURTHER UPSTREAM...SHORT WAVE TROF CROSSING ROCKIES IS EXPECTED TO
UNDERGO RAPID CYCLOGENESIS THIS AFTERNOON AND TONIGHT AS IT CROSSES
FROM EASTERN IA ACROSS SRN WI. LEANING MORE ON MORE CONSISTENT GFS
AND ECMWF GUIDANCE WHICH CARRIES STRONG OCCLUDED FRONT ACROSS
SOUTHERN WI DURING THE EVENING AND EARLY MORNING HOURS. STRONG ELY
FLOW WL PREVENT WARMER...MORE UNSTABLE SFC AIR FROM MAKING MUCH
PROGRESS INTO SRN WI. HOWEVER CONSIDERABLE SHEAR AND ELEVATED
INSTABILITY WITH CAPES APPROACHING 1000 J/KG SHOULD RESULT IN SCT
THUNDER WITH A FEW REACHING SEVERE LEVELS...ESPECIALLY IN THE SOUTH.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREATS.
STRONG WINDS IN THE WAKE OF THE LOW WILL BEGIN TO AFFECT FAR SRN WI
LATE TONIGHT. HIGH WIND WATCH GOES INTO AFFECT AT 12Z ACROSS SOUTH.
.LONG TERM...
WEDNESDAY... FORECAST CONFIDENCE MEDIUM.
ISSUED HIGH WIND WATCH FOR SOUTHERN THREE TIERS OF COUNTIES FROM 7
AM TO 8 PM WED. THE POTENTIAL IS THERE FOR THE NORTHERN TIER TO HIT
HIGH WIND WARNING CRITERIA OF 58 MPH GUSTS BUT WILL HOLD OFF AT THIS
TIME SINCE IT IS CLOSEST TO THE CENTER OF THE LOW.
FAVORED THE MORE CONSISTENT GFS/ECMWF SOLUTIONS RATHER THAN THE NAM
FOR THE WEDNESDAY TIME PERIOD. 12Z WED FEATURES A 988-985MB SURFACE
LOW OVER CENTRAL WI WITH THE 500MB CLOSED UPPER LOW DIRECTLY OVER
IT. EXPECT MIXING TO 2000 TO 3000 FEET OR EVEN HIGHER IF THE GFS
PANS OUT OVER SOUTHERN WI. AN ABNORMALLY STRONG WESTERLY LOW LEVEL
JET OF 45 TO 60 KNOTS /52 TO 69 MPH/ AT 1000-2000 FEET MEANS THAT
SURFACE WIND GUSTS SHOULD TAP INTO THESE STRONG WINDS WITH THE
MIXING AND THUS THE HIGH WIND WATCH.
THERE WILL BE RAIN SHOWERS THROUGHOUT THE DAY WITH THE LOW SPINNING
OVER CENTRAL TO NORTHERN WI.
THE PRESSURE GRADIENT WILL REMAIN FAIRLY STRONG WED NIGHT BUT EXPECT
LESS MIXING SO LOWER WIND GUSTS.
THURSDAY... FORECAST CONFIDENCE MEDIUM.
925-850MB TEMPS FALL BELOW FREEZING THU. PRECIP TYPE WILL DEPEND ON
LOWEST LAYER OF AIR ABOVE THE GROUND. MAX TEMPS THU EXPECTED IN THE
40S SO MORNING MIX OF RAIN/SNOW WILL CHANGE TO RAIN SHOWERS THU
AFTERNOON AND THEN OVER TO SNOW SHOWERS LATE THU NIGHT INTO FRI
MORNING... JUST AS THE LOW PRESSURE TROUGH IS MOVING OUT OF THE
AREA. NO SNOW ACCUMULATION FOR SOUTHERN WI WITH THIS EVENT.
FRIDAY THROUGH MONDAY... FORECAST CONFIDENCE MEDIUM.
HIGH PRESSURE WILL KEEP THE WEATHER FAIRLY QUIET AND COOL FOR
SOUTHERN WI. ACTUALLY TEMPERATURES WILL BE AROUND NORMAL FOR THIS
TIME OF YEAR WITH HIGHS AROUND 40. THERE IS A SMALL CHANCE FOR
RAIN/SNOW SHOWERS SATURDAY AS AN UPPER LOW DRIFTS INTO THE MIDWEST
BUT MOISTURE WILL BE LIMITED.
&&
.AVIATION/12Z TAFS/...INCREASING LOW CLOUDS AND PATCHY CIRRUS
KEEPING DENSE FOG PATCHY AND HIGHLY VARIABLE. WOULD EXPECT THESE
CONDITIONS TO CONTINUE THROUGH EARLY MORNING. FOG WILL LIKELY
PERSIST CLOSER TO LAKE MICHIGAN DUE TO MOIST ELY FLOW. CIGS MAY
INCREASE TO VFR LATER TODAY. SCT STORMS STILL LIKELY LATER THIS
MRNG IN SOUTH CENTRAL WI AND LATER THIS AFTN AND EVE ACROSS THE AREA.
STRONG WINDS MAY GUST AS HIGH AS 50 TO 55 MPH ON WED.
&&
.MARINE...MOST SHORE WEBCAMS HAVE BEEN SHOWING DENSE FOG AT THE
SHORE...EXCEPT AROUND SHEBOYGAN. POSTED MARINE DENSE FOG
ADVISORY...BUT AS WINDS INCREASE FROM THE EAST...MAY PULL IN SOME
DRIER AIR FROM THE EAST. HENCE POSSIBLE DENSE FOG MAY THIN A BIT.
WARMER...MORE HUMID AIR WILL REMAIN JUST TO THE SOUTH AS WARM FRONT
APPROACHES FROM THE SOUTH. LOW PRESSURE STILL EXPECTED TO
STRENGTHEN SIGNIFICANTLY ACROSS THE UPPER MIDWEST THIS AFTERNOON
THROUGH TONIGHT AS IT MOVES ACROSS WI. STRONG SOUTHEAST WINDS WILL
LIKELY GUST TO 35 KNOTS LATER TONIGHT. AFTER OCCLUDED FRONT PASSES
THROUGH...FURTHER RAPID INTENSIFICATION OF FRONT WILL RESULT IN
POTENTIAL WIND GUSTS REACHING STORM FORCE ON WED. HENCE POSTED
GALE WARNING FOR TONIGHT FOLLOWED BY STORM WATCH ON WED.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR WIZ056>060-062>072.
LM...DENSE FOG ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LMZ643>646.
STORM WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR
LMZ643>646.
GALE WARNING FROM 7 PM THIS EVENING TO 7 AM CDT WEDNESDAY FOR
LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...MBK
WEDNESDAY THROUGH MONDAY...MRCHazardous weather outlook, Mar 15, 4:11 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 411 AM CDT TUE MAR 15 2016 WIZ046-047-051-052-056>060-062>072-160915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 411 AM CDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG ARE EXPECTED THIS MORNING. THE DENSE FOG WILL REDUCE THE VISIBILITY TO ONE QUARTER MILE OR LESS. AREAS OF FOG WILL PERSIST NEAR LAKE MICHIGAN THROUGH THE DAY. RAPIDLY DEEPENING LOW PRESSURE MOVING THROUGH THE UPPER MIDWEST WILL BRING SCATTERED STRONG THUNDERSTORMS TO THE AREA LATER THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD BECOME SEVERE ALONG AND SOUTH OF A LINE FROM MILWAUKEE TO MADISON AND DODGEVILLE. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO CAN NOT BE RULED OUT TOWARD THE ILLINOIS BORDER NEAR MONROE AND DARLINGTON. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE FARTHER NORTH TOWARD WEST BEND...BARABOO...FOND DU LAC AND SHEBOYGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY AS LOW PRESSURE FURTHER DEEPENS ACROSS NORTHERN WISCONSIN. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE. A HIGH WIND WATCH IS IN EFFECT ALONG AND SOUTH OF A LINE FROM PORT WASHINGTON TO PORTAGE TO REEDSBURG...INCLUDING MADISON...MILWAUKEE...JANESVILLE AND KENOSHA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-160915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 411 AM CDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG ARE EXPECTED TO CONTINUE INTO THE AFTERNOON. A DENSE FOG ADVISORY IS IN EFFECT UNTIL 4 PM CDT. INCREASING ONSHORE WINDS WILL CAUSE WAVES TO INCREASE TONIGHT. WIND GUSTS UP TO 35 KNOTS ARE EXPECTED LATER TONIGHT. HENCE A GALE WARNING HAS BEEN POSTED BEGINNING AT 7 PM THIS EVENING. A STRONG FRONTAL BOUNDARY MOVING ACROSS LAKE MICHIGAN MAY BRING A FEW SEVERE THUNDERSTORMS OVER THE NEAR SHORE WATERS THIS EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY AS LOW PRESSURE OVER NORTHERN WISCONSIN FURTHER INTENSIFIES. SOUTHWEST WIND GUSTS MAY GUST AS HIGH AS 50 KNOTS. HENCE A STORM WATCH IS IN EFFECT ON WEDNESDAY. WINDS WILL LIKELY REMAIN AT GALE WARNING OR SMALL CRAFT ADVISORY LEVELS WEDNESDAY NIGHT AND THURSDAY. WWW.WEATHER.GOV/MKX MBK
In the hours before
Special weather statement, Mar 15, 3:04 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 AM CDT TUE MAR 15 2016 WIZ046-047-051-052-056>060-062>072-151215- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD... NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN... FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE... OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY... PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM... WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MEQUON... CEDARBURG...GRAFTON...DODGEVILLE...MINERAL POINT...BARNEVELD... MADISON...WATERTOWN...FORT ATKINSON...JEFFERSON...WAUKESHA... BROOKFIELD...NEW BERLIN...MENOMONEE FALLS...MUSKEGO... WEST ALLIS...WAUWATOSA...GREENFIELD...FRANKLIN...OAK CREEK... SOUTH MILWAUKEE...CUDAHY...DARLINGTON...SHULLSBURG...BENTON... BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD... JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN... LAKE GENEVA...EAST TROY...RACINE...KENOSHA 304 AM CDT TUE MAR 15 2016 ...PATCHY DENSE FOG THROUGH THE EARLY MORNING... LIGHT WINDS AND MOIST SOUTHEAST WINDS WILL RESULT IN PATCHY DENSE FOG ACROSS SOUTHERN WISCONSIN THROUGH THE EARLY MORNING. THE DENSE FOG WILL REDUCE THE VISIBILITY TO ONE QUARTER MILE OR LESS. SLOW DOWN SHOULD YOU DRIVE INTO ONE OF THESE DENSE FOG AREAS. CLOUDS ARE INCREASING ACROSS SOUTHERN WISCONSIN WHICH SHOULD HELP THE DENSE FOG REMAIN PATCHY. MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:36 AM CDT | Gale Warning | MKX | 28 hr | |
| Mar 15, 4:36 AM CDT | Storm Watch | MKX | 23 hr | |
| Mar 15, 5:31 AM CDT | Dense Fog Advisory | MKX | Dane, Green, Iowa, Jefferson, Kenosha, Lafayette and 8 more | 3 hr |
| Mar 15, 4:04 PM CDT | Wind Advisory | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Ozaukee and 3 more | 11 hr |
Nearby
High Wind Watches in Wisconsin, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.